Alert archive / South Carolina / Special Weather Statements in 2019
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 4, 2019, 1:02 PM EDT for Bamberg County, South Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2019, 1:02 PM EDT (17:02 UTC)
- Expired
- Aug 4, 2019, 1:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Columbia, SC
County Bamberg County, SC
The radar
The Charleston,SC radar (KCLX), 60 km from the middle of the area, began a volume at 17:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.0 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 561 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 816 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.5
The text
As transmitted.
506
WWUS82 KCAE 041702
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
102 PM EDT Sun Aug 4 2019
SCZ036-041-041730-
Orangeburg SC-Bamberg SC-
102 PM EDT Sun Aug 4 2019
...Strong Thunderstorms Will Impact Portions of south central
Orangeburg and southeastern Bamberg Counties Until 130 PM EDT....
At 102 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Smoaks, or 12 miles southeast of Bamberg,
moving east at 30 to 40 mph.
HAZARD...gusty winds 40 to 50 mph, excessive cloud to ground
lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately. Localized, minor
flooding of low lying and poor drainage areas is also
possible.
Some locations in the path of this storm include...
Branchville and Bowman.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This includes Interstate 26 near mile marker 164.
LAT...LON 3307 8092 3310 8094 3309 8097 3326 8102
3337 8060 3330 8058 3329 8059 3312 8089
3309 8088 3306 8090
TIME...MOT...LOC 1702Z 255DEG 36KT 3317 8087
$$
LCVWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 4, 9:02 AM EDT, 4 hours earlier.
Area forecast discussion, Aug 4, 9:02 AM EDT, 4 hours before
Area Forecast Discussion National Weather Service Columbia SC 902 AM EDT Sun Aug 4 2019 .SYNOPSIS... A surface and upper trough will linger in the forecast area through Wednesday. Scattered to numerous showers and thunderstorms are expected today and Monday. Typical summer weather is foreseen for the remainder of the week with scattered diurnal showers and thunderstorms. && .NEAR TERM /THROUGH TONIGHT/... The main concern is showers with heavy rainfall which may lead to localized flooding. Weak surface troughing along with upper troughing will be in the forecast area. Precipitable water is high near 1.8 of an inch. The steering flow is weak and radar trends have indicated a storm movement only around 8 mph. The high moisture and slow movement indicate a threat of localized flooding. A mid-level shortwave trough is forecast to linger in the region through tonight and may lead to continued showers despite nocturnal cooling. Cloudiness and showers should limit instability and help limit the threat of damaging wind with thunderstorms today. The models indicate weak instability. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Tonight: An upper level trough will remain over the region with precipitable water values slightly elevated. The high resolution models as indicated the coverage of showers and thunderstorms diminishing during the evening. Will hold on to isolated to scattered convection overnight (especially across the east) given a series of short wave disturbances crossing the area. Lows will be around 70. The axis of the upper level trough will be over the area on Monday with short wave energy crossing the region. Numerous showers and thunderstorms are expected during peak heating on Monday. Highs will generally be in the upper 80s with lows Monday night once again around 70. The upper trough will begin to flatten some on Tuesday as a light southerly flow becomes established at the surface. Expect a more typical diurnal pattern, with isolated to scattered showers and thunderstorms in the afternoon and evening, with the greatest coverage across eastern areas where the greatest moisture and lift will occur. Temperatures should moderate closer to normal, with highs in the lower 90s and lows in the lower 70s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... An upper level trough will amplify once again over the eastern United States mid-late week, before shifting east of the area next weekend. Plenty of moisture and sufficient instability will result in isolated to scattered diurnal showers through much of the period. A southerly flow should allow temperatures to be slightly above normal, with highs in the lower to mid 90s. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... There will be restrictions in numerous showers and thunderstorms plus possible stratus and fog tonight. Weak surface troughing along with upper troughing will be in the forecast area. Precipitable water is high near 1.8 of an inch. A mid-level shortwave trough is forecast to linger in the region through tonight and may lead to continued showers despite nocturnal cooling. The pattern will bring scattered to numerous showers and thunderstorms and associated restrictions at the terminals at times. High low-level moisture combined with nocturnal cooling may lead to widespread stratus and fog development tonight but there is limited confidence because mid- level cloudiness may limit net radiational cooling. EXTENDED AVIATION OUTLOOK...Troughing will linger. There will be restrictions in mainly late night and early morning stratus and fog plus mainly afternoon and evening thunderstorms. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, Aug 4, 8:20 AM EDT, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 820 AM EDT Sun Aug 4 2019 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035>038-041-115-116- 051230- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon-Bamberg- Northern Lancaster-Southern Lancaster- 820 AM EDT Sun Aug 4 2019 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. Numerous showers and thunderstorms will occur today and this evening. Heavy rainfall will occur with some of the showers which may result in localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Numerous showers and thunderstorms will occur Monday. Heavy rainfall will occur with some of the showers which may result in localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 4, 9:13 AM EDT, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Columbia SC
913 AM EDT Sun Aug 4 2019
GAZ040-063>065-SCZ018-025-030-041415-
Richmond GA-McDuffie GA-Lincoln GA-Columbia GA-Aiken SC-McCormick SC-
Edgefield SC-
913 AM EDT Sun Aug 4 2019
...Strong Thunderstorms Will Impact Portions of north central
Richmond...north central McDuffie...southeastern Lincoln...
Columbia...western Aiken...southeastern McCormick and southwestern
Edgefield Counties Until 1015 AM EDT....
...Boaters on Lake Strom Thurmond Should Seek Safe Harbor...
At 911 AM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Mistletoe State Park, or 12 miles northwest
of Evans, moving northeast at 15 mph.
HAZARD...excessive cloud to ground lightning and localized minor
flooding.
IMPACT...all outdoor activities should cease. Move indoors
immediately. Localized minor flooding of low lying and
poor drainage areas is possible.
Some locations in the path of this storm include...
North Augusta, Grovetown, Evans, Martinez, Appling, Clarks Hill
Recreation Area, Riverwood, Mistletoe State Park, Hamilton Branch
State Park, Village Plaza Shopping Center, J. Strom Thurmond Dam,
Parksville, Plum Branch, Poverty Hill, Scott's Landing, Knox Scout
Reservation, Double Branches, Wildwood Park, Westmont and New Hope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Boaters on Lake Strom Thurmond should move to shore and seek shelter.
Strong, erratic wind gusts and lightning are possible. If you can
hear thunder, you are close enough to be struck by lightning.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Rainfall amounts from 1 to 3 inches are possible as the
area of thunderstorms moves slowly to the northeast. Do not drive
your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
Persons in campgrounds should seek shelter until this storm passes.
&&
This includes the following highways...
Interstate 20 in Georgia between mile markers 184 and 201.
Interstate 20 in South Carolina between mile markers 0 and 1.
LAT...LON 3342 8219 3363 8249 3390 8234 3359 8191
TIME...MOT...LOC 1311Z 206DEG 12KT 3362 8232
LCVLocal storm report, Aug 4, 10:17 AM EDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
1017 AM EDT SUN AUG 4 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM FLOOD 3 SSE MARTINEZ 33.48N 82.06W
08/04/2019 RICHMOND GA 911 CALL CENTER
RICHMOND COUNTY DISPATCH REPORTS FLOODING
WITH UP TO 2.5 FEET OF WATER NEAR THE
INTERSECTION OF WALTON WAY AND RAVENEL ROAD.
NO ROAD CLOSURES REPORTED.
&&
JAQSpecial weather statement, Aug 4, 11:29 AM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Columbia SC
1129 AM EDT Sun Aug 4 2019
SCZ035-036-041-041600-
Orangeburg SC-Barnwell SC-Bamberg SC-
1129 AM EDT Sun Aug 4 2019
...Strong Thunderstorms Will Impact Portions of northwestern
Orangeburg...Barnwell and western Bamberg Counties Until noon EDT....
At 1129 AM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from Williston to near
Appleton, moving east at 15 mph.
HAZARD...gusty winds 40 to 50 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of these storms include...
Barnwell, Denmark, Williston, Blackville, Barnwell State Park, Rivers
Bridge State Park, Springfield, Hilda, Norway, Snelling, Olar, Kline,
Elko, Govan and Barnwell County Airport.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3303 8108 3312 8119 3311 8136 3314 8146
3340 8149 3366 8116
TIME...MOT...LOC 1529Z 274DEG 12KT 3341 8140 3310 8136
JAQSpecial weather statement, Aug 4, 12:14 PM EDT, 48 minutes before
Special Weather Statement
National Weather Service Columbia SC
1214 PM EDT Sun Aug 4 2019
SCZ035-036-041-041645-
Orangeburg SC-Barnwell SC-Bamberg SC-
1214 PM EDT Sun Aug 4 2019
...Strong Thunderstorms Will Impact Portions of southwestern
Orangeburg...east central Barnwell and Bamberg Counties Until 1245 PM
EDT....
At 1213 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Denmark to near
Rivers Bridge State Park, moving east at 20 mph.
HAZARD...gusty winds 40 to 50 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of these storms include...
Orangeburg, Bamberg, Denmark, Branchville, Orangeburg County Airport,
Rivers Bridge State Park, Edisto Gardens, Ehrhardt, Norway,
Rowesville, Olar, Cordova, Cope, Govan, Edisto, Bamberg County
Airport and Wilkinson Heights.
Torrential rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3305 8110 3306 8113 3312 8119 3312 8122
3346 8123 3349 8079 3317 8080 3312 8089
3309 8088 3306 8090 3307 8092 3310 8094
3303 8108
TIME...MOT...LOC 1613Z 278DEG 17KT 3338 8115 3304 8114
JAQSpecial weather statement, Aug 4, 12:30 PM EDT, 32 minutes before
Special Weather Statement
National Weather Service Columbia SC
1230 PM EDT Sun Aug 4 2019
SCZ022-028-029-031-041700-
Sumter SC-Richland SC-Kershaw SC-Lee SC-
1230 PM EDT Sun Aug 4 2019
...Strong Thunderstorms Will Impact Portions of northwestern
Sumter...east central Richland...southeastern Kershaw and
northwestern Lee Counties Until 100 PM EDT....
At 1230 PM EDT...National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 7 miles northeast of
Cassatt to near Fort Jackson, moving east at 15 mph.
HAZARD...gusty winds 40 to 50 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of these storms include...
Columbia, Camden, Fort Jackson, Cassatt, Goodale State Park, Lugoff,
Bethune, Lucknow, Spring Hill, North Towne Square Shopping Center,
Antioch, Fort Jackson Wildcat Road, Midway Elementary School, Boykin,
Fort Jackson McCrady Training Center, Wateree River Correctional
Institution, Rembert, Woodward Airfield and Ashland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is occurring with these storms, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify. Monitor NOAA Weather Radio, local radio
and television stations for additional information and possible
warnings from the National Weather Service.
&&
This includes the following highways...
Interstate 20 in South Carolina between mile markers 80 and 112.
Interstate 77 near mile marker 13.
LAT...LON 3396 8064 3403 8095 3447 8034 3447 8033
3443 8033 3439 8029 3436 8029 3434 8025
3432 8024 3434 8021 3437 8019 3437 8018
3433 8018
TIME...MOT...LOC 1630Z 263DEG 13KT 3444 8033 3406 8083
JAQSpecial weather statement, Aug 4, 1:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
102 PM EDT Sun Aug 4 2019
SCZ036-041-041730-
Orangeburg SC-Bamberg SC-
102 PM EDT Sun Aug 4 2019
...Strong Thunderstorms Will Impact Portions of south central
Orangeburg and southeastern Bamberg Counties Until 130 PM EDT....
At 102 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Smoaks, or 12 miles southeast of Bamberg,
moving east at 30 to 40 mph.
HAZARD...gusty winds 40 to 50 mph, excessive cloud to ground
lightning and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately. Localized, minor
flooding of low lying and poor drainage areas is also
possible.
Some locations in the path of this storm include...
Branchville and Bowman.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
Move indoors immediately. Excessive cloud to ground lightning is
occurring with this storm. If you can hear thunder, you are close
enough to be struck by lightning.
This includes Interstate 26 near mile marker 164.
LAT...LON 3307 8092 3310 8094 3309 8097 3326 8102
3337 8060 3330 8058 3329 8059 3312 8089
3309 8088 3306 8090
TIME...MOT...LOC 1702Z 255DEG 36KT 3317 8087
LCVThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 9:18 AM EDT | Areal Flood Advisory | CAE | Edgefield, McCormick | 3 hr |
| Aug 4, 9:29 AM EDT | Areal Flood Advisory | CAE | Aiken | 2 hr |
| Aug 4, 11:29 AM EDT | Special Weather Statement | CAE | Barnwell | 31 min |
| Aug 4, 12:14 PM EDT | Special Weather Statement | CAE | Bamberg, Orangeburg | 31 min |
| Aug 4, 12:30 PM EDT | Special Weather Statement | CAE | Richland | 30 min |
| Aug 4, 2:10 PM EDT | Special Weather Statement | CAE | Clarendon | 35 min |
| Aug 4, 2:57 PM EDT | Areal Flood Advisory | CAE | Chesterfield, Kershaw, Lancaster | 2 hr |
| Aug 4, 8:14 AM EDT | Areal Flood Advisory | CAE | Columbia, Lincoln, McDuffie | 2 hr |
| Aug 4, 8:51 AM EDT | Areal Flood Advisory | CAE | Columbia, Lincoln | 114 min |
| Aug 4, 9:13 AM EDT | Special Weather Statement | CAE | Columbia | 62 min |
Nearby
Special Weather Statements in South Carolina, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.